MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT281414
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Device Endoleak (4074)
Health Effect - Clinical Codes Aneurysm expansion (4597); Clinical Endoleak (4843)
Date of Event 01/18/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to gore that a gore® excluder® aaa endoprosthesis (rlt281414 and plc181200) were implanted to treat an abdominal aneurysm on (b)(6) 2016.The ct scan before implantation on (b)(6) 2015, already showed a slight aneurysmal widening of the aorta at the level of the origin of the left renal artery.A leak that was assessed as type 2 and was maintained via the inferior mesenteric and/or lumbar arteries was already present in the ct scan immediately after implantation.Due to progression of the aneurysm diameter, the leak was embolized on (b)(6) 2018.The aneurysm sac continued to grow.An incipient endoleak type 1a, which originates from the large caliber origin of the left renal artery, can be suspected retrospectively as early as the check on (b)(6) 2018.On (b)(6) 2023, another type 2 endoleak was embolized, however, the diameter of the aneurysm sac continued to increase.During the last checks on (b)(6) 2024 and (b)(6) 2024, the findings of the endoleaks are confirmed.The device has not migrated.The extensive type 1 endoleak at the proximal anchor was treated with multiple post-dilatation with a flexible balloon.Improvement is seen but the main body is partially not attached proximal to the aortic wall.Implantation of a proximal aortic extension (gore® excluder®aaa endoprosthesis, aortic extender pla280300) was done.Post-dilatation with the flexible balloon.This aortic extender partially covers the origin of the left renal artery.However, the perfusion is still equal on both sides.After this re-dilatation and extension, the type 1a endoleak was no longer visible.Further type 2 endoleak is still seen via the inferior mesenteric and lumbar arteries.
 
Additional Manufacturer Narrative
D10: concomitant medical products: (relevant associated devices used with the device being reported on): gore® excluder® aaa endoprosthesis (contralateral leg endoprosthesis plc181200).Gore® excluder®aaa endoprosthesis (aortic extender endoprosthesis pla280300).H3: other code ¿ the device remains implanted and therefore no product evaluation has been performed.As part of our routine quality procedures, each batch of devices undergoes comprehensive quality control testing and inspections prior to release for distribution.Gore reviewed the manufacturing records associated with the reported lot number and verified that all release criteria had been met.The imaging evaluation performed by a clinical imaging specialist showed the following: ¿ one timepoint available for evaluation: post-implantation cta dated (b)(6) 2024 and 3 still jpeg.Images with the same date was provided.¿ axial images show contrast outside the proximal implanted device.Thereby, confirming a proximal type i endoleak.¿ proximal aortic neck diameters in the 15m distal to the left renal artery (lra) range from 36.9mm ¿ 41.7mm.Per the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention or additional intraoperative procedure time include, but are not limited to: aneurysm enlargement, endoleak.Based on the incident description and the subsequent investigation, no further information was provided to gore, we are unable to determine the cause of this incident and assign a root cause.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
The aortic neck diameter measured from september 2024 is larger than the intended range of 19-32 mm stated in the gore® excluder® aaa endoprosthesis instructions for use (ifu).However, no pre-implantation images were received and the patient conditions prior 2016 is unknown.Corrected h6: added health effect - clinical code e2121 - endoleaks.Updated investigation findings code to c24, code c19 was inadvertently entered and should be removed.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
ida simson
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key20520347
Report Number3007284313-2024-03536
Device Sequence Number7793678
Product Code MIH
UDI-Device Identifier00733132622535
UDI-Public00733132622535
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Catalogue NumberRLT281414
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by Manufacturer11/19/2024
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/10/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexFemale